Mood Disorders Expert Forum
Sertraline and Anxiety?
About This Forum:

Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Sertraline and Anxiety?
I'm a 30yr old male. I was on Sertraline approx 10 years ago for depression and it seemed to work until a crash. For one reason or another over the years, my treatment has changed several times. It is 2011 and i have found my way back to sertraline. I am currently taking 10mg of buspirone 2x day and 15mg of mirtazapine for major depression and generalized anxiety.  I have been feeling constantly tired, apathetic and despondent. My psychiatrist prescribed a starting dose of sertraline of 50mg/day. Since starting the sertraline again i have been suffering from physiological anxiety symptoms such as a tight throat, lump in throat, trouble swallowing and breathing, etc.

Is there an existing drug interaction between Sertraline and Buspirone and/or Mirtazapine  ?  Or can a person's toleration of a drug change over time?

I am also dependent on imovane/zopiclone to be able to sleep.  

Please help.
Discussion is closed
Cancel
5 Answers
Page 1 of 1
1308134 tn?1295191219
How long have you been on the sertraline?

Those medications are commonly prescribed with each other (not all three but each combination of two is pretty common) and there do not appear to be common or significant drug interactions (except that all three can cause sedation).
Discussion is closed
Cancel
Comment
Avatar universal
I used to tolerate Sertraline in my 20's but a few years ago I was started on it again, it made me feel tense, agitated and I lost my appetite. I told my pdoc who was not happy that my general doc had put me anti depressants, because I am bipolar..he took me straight back off them..so i only had about 10 days on them, maybe the side effects would have stopped after another week or so..
I tolerated them well in my twenties but I'm not sure if it was because of the other meds I was on...or it could be that I didn't have chance to think about it as much as I so now..I never challenged my pdoc, I was very trusting, I got my prescriptions and just took the meds...whereas now I like to know everything..maybe its mind over Matter..
Discussion is closed
Cancel
Comment
1308134 tn?1295191219
Well certainly if you are bipolar then the effects of antidepressants are going to be different, and in that case combining sertraline and mirtazapine might be a bad idea.
Discussion is closed
Cancel
Comment
Avatar universal
Oh yes I agree! I'm not even allowed 1 anti d now. No matter how serious or long lasting the depression is..
I was just trying to explain how certain meds don't help me now but they did 12 years ago..
I think mental illness does evolve over the years, just like our lives, not much stays the same
..and we learn different coping methods, whether they are good or bad.
Discussion is closed
Cancel
Comment
Avatar universal
I've been on the sertraline for about 2 weeks.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank